MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D/M 10 IN SS BROAD COMP PLATE; PLATE, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH D/M 10 IN SS BROAD COMP PLATE; PLATE, FIXATION, BONE
Catalog Number 3704-3-120
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
On (b)(6) 2015 - gmrs distal femur.On (b)(6) 2017 - bipolar exeter.On (b)(6) 2017 - dall miles 9 hole plate and 6 cables used to fixed the periprosthetic fracture.Revision surgery needed because structure is not stable.Update 23/april/2019 wg: as reported in product not available, why not: revision surgery has not been scheduled.
 
Additional Manufacturer Narrative
An event regarding instability due to periprosthetic fracture involving a dall miles plate was reported.The event was confirmed by clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: "undated x-ray confirms femoral fracture between knee and hip stem and failure of fracture fixation with dall miles cable plate; need additional information; primary and revision operative reports, clinical and past medical history, additional serial x-rays." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that revision surgery needed because structure is not stable.The provided x-ray confirms femoral fracture between knee and hip stem and failure of fracture fixation with dall miles cable plate.The exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
(b)(6) 2015 - gmrs distal femur.(b)(6) 2017 - bipolar exeter.(b)(6) 2017 - dall miles 9 hole plate and 6 cables used to fixed the periprosthetic fracture.Revision surgery needed because structure is not stable.Update 23/april/2019 wg: as reported in product not available, why not: revision surgery has not been scheduled.*update 07/jun/2019 qs: based on the medical review statement: undated x-ray confirms femoral fracture between knee and hip stem and failure of fracture fixation with dall miles cable plate.

Brand Name
D/M 10 IN SS BROAD COMP PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8617843
Report Number0002249697-2019-01967
Device Sequence Number16646874
Product Code HRS
UDI-Device Identifier07613327036640
UDI-Public07613327036640
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K922525
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number3704-3-120
Device Lot Number50411204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR